Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 207, NWS Memphis, TN

October 24, 2001Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Oct 24, 2001, 2:37 PM CDT for Randolph County, Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Oct 24, 2001, 2:37 PM CDT (19:37 UTC)
Expired
Oct 24, 2001, 3:15 PM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Randolph County, AR

The radar

The Memphis radar (KNQA), 163 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 3:10 PM CDTHail 1Warm Spgs, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 1:45 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
753 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WUUS54 KMEG 241938
SVRMEM
ARC121-242015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
237 PM CDT WED OCT 24 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN EASTERN ARKANSAS

* UNTIL 315 PM CDT.

* AT 236 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 11
  MILES NORTHWEST OF RAVENDEN SPRINGS...MOVING EAST AT 55 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 315 PM CDT INCLUDE...
  RAVENDEN SPRINGS...
  DALTON...
  ATTICA...
  MAYNARD...

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3648 9135 3629 9126 3637 9076 3650 9078

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 11:52 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Oct 24, 11:52 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1152 AM CDT WED OCT 24 2001

A COLD FRONT EXTENDED ACROSS SOUTHERN MISSOURI AND NORTHWEST
ARKANSAS. EXPECT THIS BOUNDARY TO ENTER OUR NW COUNTIES AROUND 21Z.
PLAN ON UPDATING ZONES TO FRESHEN THE WORDING.

.MEG...WIND ADVISORY TODAY WEST TENNESSEE...NORTHWEST MISSISSIPPI
..EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL.

012

In the hours before

Special weather statement, Oct 24, 11:45 AM CDT, 2 hours 52 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-241900-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1145 AM CDT WED OCT 24 2001

THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH AREA THIS AFTERNOON AND EVENING.

LATE THIS MORNING...A COLD FRONT EXTENDED ACROSS SOUTH CENTRAL
MISSOURI THROUGH NORTHWEST ARKANSAS. THUNDERSTORMS WERE BEGINNING TO
DEVELOP ALONG THE FRONT IN SOUTHERN MISSOURI AND NORTHWEST ARKANSAS.
THE COLD FRONT WILL MOVE SOUTHEAST ACROSS THE MID-SOUTH LATER THIS
AFTERNOON AND EVENING BRINGING THE THUNDERSTORMS THROUGH THE AREA.

DUE TO STRONG WINDS ABOVE THE SURFACE...THESE STORMS ARE EXPECTED TO
BECOME SEVERE...WITH DAMAGING WINDS LIKELY IN SOME AREAS. AN
ISOLATED TORNADO IS ALSO POSSIBLE. THE TIME OF THE GREATEST THREAT
OF SEVERE WEATHER WILL BE BETWEEN 2 PM AND 5 PM ACROSS NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL...BETWEEN 4 AND 7 PM ACROSS WEST
TENNESSEE AND NORTHWEST MISSISSIPPI...AND BETWEEN 6 AND 10 PM ACROSS
NORTHEAST MISSISSIPPI.

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/MEG.

012

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 3:12 PM CDTSevere Thunderstorm WarningMEGClay48 min
Oct 24, 3:15 PM CDTSevere Thunderstorm WarningMEGLawrence45 min
Oct 24, 3:18 PM CDTSevere Thunderstorm WarningMEGRandolph27 min
Oct 24, 3:25 PM CDTSevere Thunderstorm WarningMEGGreene50 min
Oct 24, 3:56 PM CDTSevere Thunderstorm WarningMEGClay49 min
Oct 24, 4:01 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett44 min
Oct 24, 4:32 PM CDTSevere Thunderstorm WarningMEGMississippi43 min
Oct 24, 4:33 PM CDTSevere Thunderstorm WarningMEGCross, St. Francis42 min
Oct 24, 4:46 PM CDTSevere Thunderstorm WarningMEGPoinsett29 min
Oct 24, 4:58 PM CDTSevere Thunderstorm WarningMEGPhillips47 min
Oct 24, 5:12 PM CDTSevere Thunderstorm WarningMEGCrittenden63 min
Oct 24, 5:12 PM CDTSevere Thunderstorm WarningMEGSt. Francis63 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.